Advertisement

Cartesian closed categories, quasitopoi and topological universes

  • Jiří Adámek
  • Horst Herrlich
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 239)

Abstract

For a concrete, topological category K over a suitable base category, the interrelationship of the concepts in the title is investigated. K is cartesian closed iff regular sinks are finitely productive. K is a quasitopos iff regular sinks are universal. For categories over Set with constant maps, the latter are precisely the topological universes. These can also be described as categories of sieves for Grothendieck topologies.

Keywords

Forgetful Functor Concrete Category Convergence Space Grothendieck Topology Regular Epimorphisms 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    J. Adámek, H. Herrlich and G.E. Strecker, Least and largest initial completions, Comment. Math. Univ. Carolinae 20 (1979), 43–77.Google Scholar
  2. [2]
    P. Antonine, Etude élémentaire des categories d'ensembles structurés, Bull. Soc. Math. Belgique 18 (1966), 142–164 and 387–414.Google Scholar
  3. [3]
    E. Binz, Continuous convergence on C(X), Lect. Notes Mathem. 464, Springer-Verlag 1975.Google Scholar
  4. [4]
    E. Dubuc, Concrete quasitopoi, Lect. Notes Mathem. 753 (1979), 239–254.Google Scholar
  5. [5]
    A. Frölicher, Smooth structures, Lect. Notes Mathem. 962, Springer-Verlag 1982, 69–81.Google Scholar
  6. [6]
    H. Herrlich, Categorical topology 1971–1981, Gen. Topol. Rel. Modern Analysis and Algebra V, Heldermann Verlag, Berlin 1982, 279–383.Google Scholar
  7. [7]
    H. Herrlich, Are there convenient subcategories to Top?, Topol. Applications 15 (1983), 263–271.Google Scholar
  8. [8]
    H. Herrlich, Universal topology, Categorical Topology Heldermann Verlag, Berlin 1984, 223–281.Google Scholar
  9. [9]
    H. Herrlich and M. Rajagopalan, The quasicategory of quasispaces is illegitimate, Archiv. Math. 40 (1983), 364–366.Google Scholar
  10. [10]
    M. Hogbe-Nlend, Bornologies and functional analyses, Mathematics Studies 29, North Holland 1977.Google Scholar
  11. [11]
    P.T. Johnstone, Topos Theory, L.M.S. Mathematical Monographs 10, Academic Press 1977.Google Scholar
  12. [12]
    M. Katetov, On continuity structures and spaces of mappings, Comment. Math. Univ. Carolinae 6 (1965), 257–278.Google Scholar
  13. [13]
    L.D. Nel, Topological universes and smooth Gelfand-Naimark duality, to appear.Google Scholar
  14. [14]
    J. Penon, Sur les quasi-topos, Cahier Topo. Geom. Diff. 18 (1977), 181–218.Google Scholar
  15. [15]
    U. Seip, A convenient setting for smooth manifolds, J. Pure Appl. Algebra 21 (1981), 279–305.Google Scholar
  16. [16]
    O. Wyler, Top categories and categorical topology, Gen. Topol. Applications 1 (1971), 17–28.Google Scholar
  17. [17]
    O. Wyler, Are there topoi in topology?, Lect. Notes Mathem. 540 (1976), 699–719.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1986

Authors and Affiliations

  • Jiří Adámek
    • 1
  • Horst Herrlich
    • 2
  1. 1.Faculty of Electrical EngineeringTechnical UniversityPragueCzechoslovakia
  2. 2.Fachbereich Mathematik/InformatikUniversität BremenBremenFed. Rep. Germany

Personalised recommendations